Volume 1 (2001)

Download this article
For printing
Recent Issues

Volume 14 (2014)
Issue 1 1–625
Issue 2 627–1247
Issue 3 1249–1879
Issue 4 1881–2509

Volume 13 (2013) 1–6

Volume 12 (2012) 1–4

Volume 11 (2011) 1–5

Volume 10 (2010) 1–4

Volume 9 (2009) 1–4

Volume 8 (2008) 1–4

Volume 7 (2007)

Volume 6 (2006)

Volume 5 (2005)

Volume 4 (2004)

Volume 3 (2003)

Volume 2 (2002)

Volume 1 (2001)

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747

A theorem of Sanderson on link bordisms in dimension 4

J Scott Carter, Seiichi Kamada, Masahico Saito and Shin Satoh

Algebraic & Geometric Topology 1 (2001) 299–310

DOI: 10.2140/agt.2001.1.299

arXiv: math.GT/0008099

Abstract

The groups of link bordism can be identified with homotopy groups via the Pontryagin–Thom construction. B J Sanderson computed the bordism group of 3 component surface-links using the Hilton–Milnor Theorem, and later gave a geometric interpretation of the groups in terms of intersections of Seifert hypersurfaces and their framings. In this paper, we geometrically represent every element of the bordism group uniquely by a certain standard form of a surface-link, a generalization of a Hopf link. The standard forms give rise to an inverse of Sanderson’s geometrically defined invariant.

Keywords

surface links, link bordism groups, triple linking, Hopf 2–links

Mathematical Subject Classification

Primary: 57Q45

References
Forward citations
Publication

Received: 9 October 2000
Revised: 11 May 2001
Accepted: 17 May 2001
Published: 23 May 2001

Authors
J Scott Carter
University of South Alabama
Mobile AL 36688
USA
Seiichi Kamada
Osaka City University
Osaka 558-8585
JAPAN
Masahico Saito
University of South Florida
Tampa FL 33620
USA
Shin Satoh
RIMS, Kyoto University, Kyoto, 606-8502